Wildfire, Wallowa County
- When
- September 16, 12:00 PM PST to September 21, 12:00 PM PST
- Where
- Wallowa County forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 45.445, -117.595 (the zone’s center; the record gives no point)
The Saddle Gulch Fire, 4 miles east southeast of Imnaha, was started by lightning and burned 4100 acres from September 16 to 21.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
The Saddle Gulch Fire, 4 miles east southeast of Imnaha, was started by lightning and burned 4100 acres from September 16 to 21.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Sep 16, 9:29 AM PST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1029 AM PDT SUN SEP 16 2007
UPDATED AVIATION DISCUSSION
.UPDATE...WATER VAPOR LOOP SHOWS THAT THE UPPER LEVEL LOW HAS OPENED
UP INTO A TROUGH AND MOVED ASHORE INTO NORTHERN CALIFORNIA. THE
TROUGH WILL MOVE OFF TO THE EAST AS IT GETS PUSHED BY A COLD FRONT
NOW ARRIVING AT THE WASHINGTON COAST LINE. AS THE TROUGH DEPARTS TO
THE EAST...LINGERING MOISTURE AND INSTABILITY WILL ALLOW FOR A FEW
ISOLATED THUNDERSTORMS THIS AFTERNOON IN THE CENTRAL AND NORTHEAST
OREGON MOUNTAINS. SIMILAR TO THE LAST COUPLE OF DAYS...THE
THUNDERSTORMS WILL BE WEAK AND WIDELY ISOLATED. THE FRONT WILL MOVE
INTO THE WASHINGTON CASCADES LATE THIS AFTERNOON AND THAT AREA WILL
BEGIN SEEING RAIN SHOWERS. THE RAIN SHOWERS WILL THEN SPREAD ACROSS
THE AREA THIS EVENING AND OVERNIGHT. TEMPERATURES WILL BE A COUPLE
OF DEGREES COOLER THAN YESTERDAY....WITH THE EXCEPTION OF THE
KITTITAS VALLEY WHERE GUSTY WINDS WILL MIX DOWN COOLER AIR FROM
ALOFT AND DROP TEMPERATURES ABOUT 10 DEGREES. WITH THE FRONT
APPROACHING...PRESSURE GRADIENTS HAVE TIGHTENED UP AND WINDS HAVE
ALREADY INCREASED. THE ENTIRE AREA ASIDE FROM THE CENTRAL AND
NORTHEAST OREGON MOUNTAINS WILL BE BREEZY TODAY AND THE COLUMBIA
GORGE AND KITTITAS VALLEY WILL BE WINDY TO VERY WINDY. HAVE A WIND
ADVISORY OUT FOR THE KITTITAS VALLEY FROM NOON TO 8 PM TODAY AND
WILL BE MONITORING THE COLUMBIA GORGE TO SEE IF IT WILL NEED TO BE
ADDED. SEE PRODUCT PDXNPWPDT FOR DETAILS ON THE WIND ADVISORY.
FORECAST LOOKS GOOD. WILL ISSUE A MINOR UPDATE SHORTLY FOR CLOUD
COVER THIS MORNING. PERRY
.AVIATION...VFR CONDITIONS ARE EXPECTED OVER THE NEXT 24 HOURS.
BREEZY TO WINDY CONDITIONS ARE EXPECTED THROUGH THE COLUMBIA RIVER
GORGE AND OVER THE COLUMBIA BASIN...MAINLY AFFECTING KDLS AND KPDT.
A FRONT IS EXPECTED TO MOVE THROUGH THE REGION TONIGHT. ISOLATED
SHOWERS IN THE VICINITY OF THE FRONT MAY BRIEFLY LOWER CEILINGS TO
MVFR CONDITIONS. EARLE
&&
.PREV DISCUSSION... /ISSUED 405 AM PDT SUN SEP 16 2007/
SHORT TERM...TODAY THROUGH MONDAY NIGHT. A POSITIVE TILT TROUGH
PRESENTLY EXTENDS FROM THE IDAHO PANHANDLE TO NORTHERN
CALIFORNIA...AND DOPPLER RADAR AND SATELLITE SHOWS A FEW SHOWERS
FROM THE BLUE MOUNTAINS EASTWARD. THERE IS ALSO A THUNDERSTORM OVER
THE HELLS CANYON AREA. THE REST OF THE AREA IS UNDER MOSTLY CLEAR
SKIES. ANY CONVECTIVE ACTIVITY SHOULD DIMINISH AROUND SUNRISE THIS
MORNING AS A SHORTWAVE TROUGH MOVING TOWARDS THE COAST FORCES THE
TROUGH OVER OUR FORECAST AREA EASTWARD. THE STRATUS LAYER WEST OF
THE CASCADES HAS STEEPENED...ALLOWING THE MARINE AIR TO SPREAD
THROUGH THE CASCADE GAPS AND THE COLUMBIA RIVER GORGE. WINDS ARE
BREEZY IN THE KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE
AND WILL CONTINUE TO INCREASE AS THE DAY PROGRESSES. BY THE
AFTERNOON...VERY WINDY CONDITIONS WILL BE MET AND WILL BE STRONG
ENOUGH IN THE KITTITAS VALLEY TO MEET WIND ADVISORY CRITERIA. A
WIND ADVISORY WILL BE ISSUED FOR THE KITTITAS VALLEY EFFECTIVE FROM
12 PM TO 8 PM THIS AFTERNOON AND EVENING. BREEZY WINDS IN THE LOWER
COLUMBIA BASIN WILL RESULT IN PATCHY BLOWING DUST.
THE SHORTWAVE TROUGH APPROACHING THE COAST WILL SPREAD LIGHT SHOWERS
ALONG THE CASCADE CREST DURING THE MID TO LATE AFTERNOON. THERE
WILL BE ENOUGH LINGERING MOISTURE AND INSTABILITY COMBINED WITH
OROGRAPHIC LIFT IN A WESTERLY FLOW ALOFT TO BRING ISOLATED SHOWERS
AND THUNDERSTORMS OVER THE EASTERN MOUNTAINS THIS AFTERNOON.
PRECIPITATION WILL INCREASE ACROSS EASTERN WA/OR TONIGHT AND EARLY
MONDAY MORNING WITH A 20-40 PERCENT CHANCE OVER THE FORECAST AREA.
THE MARINE PUSH WILL HELP STABILIZE THE AIR MASS...SO WILL NOT
MENTION ANY THUNDERSTORMS TONIGHT OR MONDAY. THE TROUGH WILL MOVE
INTO IDAHO MONDAY WITH SHOWERS DIMINISHING AND WINDS INCREASING. IT
WILL BE BREEZY/WINDY AGAIN MONDAY IN THE COLUMBIA BASIN AND
SURROUNDING VALLEYS. MONDAY NIGHT SHOULD BE DRY OVER MOST OF THE
REGION EXCEPT ALONG THE EAST SLOPES OF THE WA CASCADES AS ANOTHER
UPPER LEVEL TROUGH MOVES ACROSS WESTERN WASHINGTON. SMITH
LONG TERM...WEDNESDAY THROUGH SUNDAY...A PACIFIC WEATHER SYSTEM IN
A NORTHWEST FLOW ALOFT WILL MOVE ACROSS THE REGION ON TUESDAY
BRINGING MORE SHOWERS AND COOLER TEMPERATURES. THERE IS FAIRLY
DECENT MODEL TO MODEL CONSISTENCY THROUGH ABOUT 96 HOURS (00Z WED)
SO DO NOT HAVE ANY REAL REASON TO DISAGREE WITH IT. BEYOND 96 HOURS
THE LONGER RANGE MODELS BEGIN TO DIVERGE FROM EACH OTHER MORE WHICH
MAKES THE FORECAST LESS CONFIDENT. IT IS ADVERTISING A RETURN TO A
MORE ZONAL TYPE OF PATTERN WITH SEASONAL TEMPERATURES BY FRIDAY AND
SATURDAY. AFTER THAT THERE ARE SOME VERY SIGNIFICANT CHANGES
DEPICTED BY THE MODELS...ESPECIALLY BY THE GFS...WITH THE ECMWF AND
PREVIOUS GFS RUN NOT AS STRONG WITH THE PRECIP AND/OR COLDER AIR FOR
LATE NEXT WEEKEND. WILL TREND UPWARD WITH THE MOISTURE FOR DAY 7 AND
8 JUST A BIT...BUT NOT MAKE ANY LARGE CHANGES DUE TO THE UNCERTAINTY
THAT FAR OUT IN TIME. 88
AVIATION...VFR CONDITIONS ARE EXPECTED MOST OF THE TIME DURING THE
NEXT 24 HOURS. MAIN CONCERNS WILL BE INCREASING WINDS TO AT LEAST 10
TO 20 KTS IN THE EASTERN COLUMBIA RIVER GORGE...THE LOWER COLUMBIA
BASIN AND THE BLUE MOUNTAIN FOOTHILLS. TAF SITE KDLS MAY SEE WINDS
AS HIGH AS 20 TO 30 KTS THIS AFTERNOON THROUGH THIS EVENING. THE
INCREASED WINDS MAY CAUSE SOME BLOWING DUST AT KDLS...KPSC...KPDT
AND/OR KALW. AT THIS TIME THE DUST IS NOT EXPECTED TO LOWER THE
VISIBILITY TO BELOW VFR LIMITS. ANY MVFR OR IFR CONDITIONS WILL BE
BRIEF...DUE TO SHOWERS AND LOWERED CEILINGS WITH SHOWERS AND/OR
AFTERNOON THUNDERSTORMS. 88
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 79 52 70 47 / 10 20 20 10
ALW 79 56 73 50 / 10 20 20 10
PSC 82 55 76 47 / 10 20 20 10
YKM 78 48 74 42 / 10 30 10 10
HRI 80 54 75 46 / 10 20 20 10
ELN 71 49 70 44 / 10 30 10 10
RDM 75 43 66 35 / 10 30 10 10
LGD 77 49 68 41 / 20 20 20 10
GCD 77 45 68 37 / 20 20 30 10
DLS 73 55 72 49 / 10 30 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...WIND ADVISORY FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR
WAZ026.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
83/81/81HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
520 AM PDT SUN SEP 16 2007
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-171200-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
520 AM PDT SUN SEP 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
STRONG WIND
KITTITAS VALLEY
ISOLATED THUNDERSTORMS
NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
THE LOW PRESSURE SYSTEM THAT BROUGHT ISOLATED SHOWERS AND
THUNDERSTORMS SATURDAY AND SATURDAY EVENING IS MOVING INTO IDAHO.
SOME LINGERING MOISTURE AND INSTABILITY WILL REMAIN OVER THE
MOUNTAINS OF EASTERN OREGON AND SOUTHEAST WASHINGTON FOR A FEW
SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON. WINDS WILL INCREASE
TODAY AND WILL BE VERY WINDY IN THE KITTITAS VALLEY AND PORTIONS OF
THE EASTERN COLUMBIA RIVER GORGE. A WIND ADVISORY HAS BEEN ISSUED
FOR THE KITTITAS VALLEY EFFECTIVE FROM NOON TODAY TO 8 PM PDT THE
EVENING WHERE SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED. PLEASE
REFER TO THE LATEST PRODUCT...PDXNPWPDT...FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
SHOWERY CONDITIONS WITH TEMPERATURES AT NEAR TO BELOW SEASONAL
AVERAGES WILL CONTINUE THROUGH THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY...MAINLY DUE TO THE VERY
WINDY CONDITIONS IN THE KITTITAS VALLEY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55025.